Ask an expert
Question

04 Dec 2020

Dental implants
Good day I recently had a bad experience with tooth extractions and need to get dental implants. I suffer from anxiety and recently had phenomia. I'm on trustan 20 mg and Welbutrin. Can these medications have an impact on my implants as I've read articles about it but my doctor says it has no significance. I have to still change medication to a proper ssri but I'm scared of any implications it might have because apparently ppi and ssri can influence osseointegration. My psychiatrist doesn't know if he should put me on the right ssri or continue with Welbutrin for now. I'm 28 years old and I've had 2 second premolars extracted.
Answer
Expert
Dental expert
Oral health expert

08 Dec 2020

Good day, It is best to discuss any implications your medication may have on your implants with your surgeon who is doing the procedure. Any adverse effects can only be determined after a thorough physical and medical work up.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9326 votes
No
67% - 18761 votes
Vote